[Skip to Content]
[Skip to Content Landing]
Article
May 1977

Epinephrine-Induced Cystoid Macular Edema in Aphakic Eyes

Author Affiliations

From the Department of Ophthalmology, New York Eye and Ear Infirmary.

Arch Ophthalmol. 1977;95(5):791-793. doi:10.1001/archopht.1977.04450050069004
Abstract

• A population of glaucomatous aphakic eyes being treated with topical epinephrine compounds was studied in order to determine the incidence of cystoid macular edema that had been induced by this medication. Eyes were considered responders only if fluorescein angiography demonstrated that macular edema was eliminated with discontinuation of epinephrine and recurred with reapplication of epinephrine. Reversible maculopathy occurred in six of 47 eyes. Topical epinephrine caused macular edema in an appreciable percentage of aphakic eyes, and we recommend that other medications be used to control glaucoma in aphakic patients when possible. If epinephrine compounds are required, periodic angiography is advisable.

(Arch Ophthalmol 95:791-793, 1977)

×